Addiction: Substance Abuse Community
Opiate & Benzo withdrawls
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Opiate & Benzo withdrawls

Hi, I have just come along this website and find it very interesting. I am in recovery, I am going on my 11th month of having absolutely no mood altering substances. By the grace of god I am clean and sober today. I am actually looking for some questions requarding Percocet and xanax withdrawl (withdrawal), that hopefully someone can help me with. My sister is an addict also and is currently using. Well last night at 3:30 a.m. she shows up to my parents house saying all of these off the wall things very delusional. She says she has been having these dreams and she thinks they are so real. Like she thought my dad was helping her pack and was coming to get her last night. She said she had been talking to him. But my mom told her he has been asleep. And the whole reason she was leaving is because she thought her husband was having an affair on her. It is like she is dreaming and she thinks it is so real. She also had an antibiotic shot on friday due to illness and fevering. She also says that her face feels numb. I never had any of these side effects is this normal? It is really freaky. She uses percocet, xanax, somas, oxycontin and who knows what else. Does anyone know if these things that she is doing is a side effect from withdrawling?
AH
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
First of all Congratulations on your recovery....Wow...11 months....I can only hope to get that far (I am currently Week 6 c/t hydrcodone). Welcome to the forum I hope you can get some information and whatever help you are looking for here.

I'm a little confused...you said your sister is currently using. If she is then she shouldn't be in w/d.  I have not heard of those side fx....especially the numb face...the vivid dreams don't sound too out of the ordinary but I'm not an expert. Has she been upfront to you about what she is on?  Are your parents aware of her addiction. I'm not trying to be nosy, just trying to understand her situation.  I'm sure it is so hard to see a family member go through this but unfortunately, as I'm sure you already know as a recovering addcit, we have to let them decide when and if they want to get in recovery.

Maybe someone else here can give you more help or info. than I can.  My prayers are with you.

Peace,
Marcie
Blank
Avatar_n_tn
I know that when I was using heroin and crack and would stay up for days I would experience delusions from lack of sleep. I would hallucinate and see things that were not even happening. I also know that with cocaine substances you can go into a "cocaine induced psychocsis" (however you spell it). That can also make you see things that are not there.

I don't know if she is having some sort of reaction from her shot or what. It seems to me it's probably the drugs. Hope this helps a little.
Blank
Avatar_n_tn
Thanks for the insight. Well she says she hasnt had anything for a week. But the key word SAYS. Who knows if thats true. Yes my family knows they say me go through the same thing a year ago. I just dont recall the halucinations from opiates, I know when I was on xanax I would do all sorts of weird things. I just dont know if others have experienced it when withdrawling from it. Yeah it sucks to see someone that was your best friend go through this because it is such a horrible disease to. But I know there is nothing that I can do to help her at this point. Because when I was so into it nothing anyone said could make me get help. It was the law that helped me. But I think it is so cool if you can see that you need help before the law comes into it. Because you know the rule of thirds. A third of us will die, a third of us will be in and out of institutions the rest of out life and a third of us will make it. And I hope all of you getting help are a third that will make it as well as myself.
Blank
Avatar_f_tn
AMEN!!!!!
Blank
177003_tn?1266273955
I'm happy you're clean and sober! If you sister is truly in w/d she has two demons to deal with and it might not be wise to stop them both at the same time. Xanax is a benzo which is a nasty w/d. Benzos should never be stopped abruptly or convulsions and death could occur. The perc's are opiates and that's what most of us here are dealing with. She really needs the help of a dr. to put her on a tapering schedule to be safe.

I hope she can get through this and you and your family can lead happy clean lives. I know this is very hard on you. She could have all these symptoms that seem strange to us if she's in w/d from both.

Take Care and keep us posted.....LS
Blank
Avatar_n_tn
just wanted to say i'm sending you positive thoughts and i hope it gets figured out soon -- remember to take care of YOURSELF also at this time! peace&love . . .
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia